MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CLAVE® CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number C1000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a clave¿ connector where the customer reported that the device leaked during patient use.The customer stated that there was no apparent harm to the patient but s/he did get saturated clothing in lap and was exposed to a hazardous medication in the clinic.The center of the clave (white in color) appeared to be squashed back into the clave, and when the attached tubing was removed, the clave's white center usually returns to center to close but it stayed retracted.There was minimal delay in therapy.The infusion was stopped, the line was inspected and the clave was noted to be broken; the center of the clave appeared to be pushed back into the clave when line was attached.Infusion was in process for approximately 5 minutes; using chemo precautions primary line was replaced and patient changed clothing.The faulty equipment was bagged and given to the floor manager.The customer further reported that the icu medical 360 plum pump was used.Although there was patient involvement, harm was not reported as a consequence of this event.
 
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Additional Manufacturer Narrative
One (1) used.List #c1000, clave¿ connector with one (1) used.Spiros and one (1) used partial tubing and luer were returned for evaluation.As received, a stickdown was observed on the clave.No other damage or anomalies were observed on the clave or the spiros.The sample was primed and flow restriction was noted, the clave was dissembled and a crushed spike, tip anomaly, and torn seal were observed.No additional damage or anomalies were confirmed.The complaint of stickdown can be confirmed.The probable cause is due to a salt lake city molding defect.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CLAVE® CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22653735
Report Number9617594-2025-01557
Device Sequence Number8862941
Product Code FPA
UDI-Device Identifier00840619069896
UDI-Public(01)00840619069896(17)290901(10)14146938
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K970855
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC1000
Device Lot Number14146938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHEMOTHERAPY, MFR UNK
Patient SexUnknown